Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 65, NWS Mobile, AL

June 1, 2010Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 1, 2010, 2:54 PM CDT for Crenshaw County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2010, 2:54 PM CDT (19:54 UTC)
Expired
Jun 1, 2010, 3:30 PM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WUUS54 KMOB 011954
SVRMOB
ALC041-012030-
/O.NEW.KMOB.SV.W.0065.100601T1954Z-100601T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CDT TUE JUN 1 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF LUVERNE...

* UNTIL 330 PM CDT

* AT 250 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS 2 MILES SOUTH OF LUVERNE...AND
  MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN CRENSHAW COUNTY AT 310 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS SLOW MOVING STORM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AS WELL AS PONDING OF WATER ON AREA
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. REMEMBER...TURN AROUND AND DON'T DROWN!

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3147 8628 3154 8628 3154 8629 3150 8633
      3150 8636 3146 8640 3153 8640 3153 8649
      3154 8651 3166 8650 3167 8645 3169 8645
      3179 8629 3169 8614 3167 8614
TIME...MOT...LOC 1954Z 039DEG 18KT 3166 8628

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:30 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 1, 12:30 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CDT TUE JUN 1 2010

.AVIATION...(18Z ISSUANCE)...CURRENT ACTIVITY OVER THE SOUTHERN HALF
OF THE FA IS EXPECTED TO CONTINUE THROUGH THE REST OF THE
AFTERNOON...THEN TAPER OFF. OVERNIGHT TSRA ARE EXPECTED
TONIGHT...WITH A GOOD CHANCE THEY WILL AFFECT THE COASTAL AIRPORTS
AFTER MIDNIGHT IN THROUGH SUNRISE. FROM SUNRISE...THIS ACTIVITY WILL
MOVE INLAND.

/16

&&

.SHORT TERM...(TODAY AND TONIGHT)DEEP LAYERED MOISTURE COMBINED WITH
MODERATE INSTABILITY ACROSS MUCH OF THE REGION AND PERSISTENT
ONSHORE FLOW WILL CONTINUE TO GIVE WAY TO SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CWFA THIS MORNING
CONTINUING THROUGH EARLY TONIGHT. LATEST SFC MAP SHOWS A RATHER WEAK
PRESSURE FIELD ACROSS THE REGION THIS MORNING WITH HIGH PRESSURE
CENTERED OFF THE CAROLINA/GEORGIA COAST PROGGED TO WEAKEN MOSTLY TO
THE WEST OR OVER LAND THIS AFTERNOON MAINLY FROM DAYTIME HEATING
COMBINED WITH WEAK FORCING IN THE MID LEVELS FROM MID TO UPPER LEVEL
TROF LIFTING OFF TO THE EAST AND NORTH THROUGH TONIGHT. THIS PATTERN
WILL EVENTUALLY GIVE WAY TO A BROAD SFC TO MID LEVEL RIDGE OF HIGH
PRESSURE COVERING MUCH OF THE DEEP SOUTH AND NORTHERN GULF BY 12Z
WED...THUS GIVING WAY TO LESS COVERAGE OF SHOWERS AND THUNDERSTORMS
LATE TONIGHT AND EARLY WED. FOR TODAY EXPECT BETTER COVERAGE OF
SHOWERS AND THUNDERSTORMS TO OCCUR LATE THIS MORNING AND THIS
AFTERNOON OVER INLAND AREAS OF SOUTHWEST AL AND SOUTHEAST MS
GENERALLY NORTH OF A LINE FROM WIGGINS MS TO BREWTON TO FLORALA IN
AL. AS FOR TEMPS WILL LEAN TOWARDS THE WARMER MAV/MET GUIDANCE
THROUGH TONIGHT DUE TO PERSISTENT CLOUDINESS AND PRECIP ACROSS THE
REGION. /32

WEDNESDAY THROUGH THURSDAY NIGHT...SURFACE RIDGE WILL PERSIST ACROSS
THE NORTHERN GULF AS A WEAK TROUGH...REMNANTS OF THE WEEKEND UPPER
LOW LINGERS ACROSS THE AREA. THIS WITH THE ENHANCED CONVERGENCE OF
THE SEA BREEZE SHOULD BE ENOUGH TO WARRANT ANOTHER DAY OF SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE AREA. CONVECTION WILL START
WITH THE EARLY MORNING COASTAL SHOWERS THEN EXPAND INLAND WITH THE
SEA BREEZE. A SLIGHTLY STRONGER UPPER TROUGH ON THURSDAY SHOULD
GENERATE ANOTHER ACTIVE DAY FOR SHOWERS AND THUNDERSTORMS. EXPECT
CHANCE FOR SHOWERS AND THUNDERSTORMS TO LINER OVERNIGHT WEDNESDAY AS
THE TROUGH APPROACHES BUT CHANCES DECREASING THURSDAY EVENING.
PRECIPITABLE WATER VALUES UP AROUND 2 INCHES WITH THE GFS SOMEWHAT
HIGH THAN THE NAM BUT MORE THAN ENOUGH FOR SOME LOCALLY HEAVY
AMOUNTS TO OCCUR SOMEWHERE ACROSS THE FORECAST AREA WEDNESDAY AND
THURSDAY. HIGH TEMPERATURES CLOSE TO THE NORMAL OF UPPER 80S WITH
NIGHT TIME LOWS A BIT ABOVE NORMAL WITH THE HIGHER NIGHT TIME DEW
POINTS. /11

.LONG TERM...(FRIDAY THROUGH MONDAY)SHOWERS AND THUNDERSTORMS AGAIN
FRIDAY AREA WIDE WITH THE HIGHER POPS(30 AND 40%) ASSOCIATED WITH
THE SEA BREEZE. THE UPPER TROUGH WILL BE JUST ABOUT OVER THE THE
AREA FRIDAY AND THE DEEPER MOISTURE WILL BE MOVING EAST OF THE
FORECAST AREA. THE SURFACE RIDGE BUILDS WEST ACROSS THE NORTHERN
GULF OF MEXICO THROUGH THE WEEKEND AS THE UPPER PATTERN FLATTEN OUT.
MAINLY ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THE SEA BREEZE FRONT OVER THE WEEKEND. HIGH
TEMPERATURES WILL WARM INTO THE MID AND POSSIBLY A FEW UPPER 90S
OVER THE INTERIOR EAST FOR THE WEEKEND AND FIRST PART OF THE WEEK AS
WINDS BECOME MORE WEST TO SOUTHWEST. MAY BEGIN TO SEE SOME HEAT
INDICES BETWEEN 100 AND 105 OVER THE WEEKEND WITH THE DEW POINTS
REMAINING GENERALLY IN THE LOW 70S. /11
&&

.MARINE...A PERSISTENT ONSHORE FLOW WILL CONTINUE THROUGH MUCH OF
THE WEEK STARTING OUT FROM SOUTH SOUTHWEST TODAY...TONIGHT AND EARLY
WED SHIFTING TO THE SOUTH SOUTHEAST BY LATE WED INTO EARLY THU DUE
TO A WEAK SFC TROF OF LOW PRES DEVELOPING SOUTH OF THE MOUTH OF THE
MS RIVER TRACKING NORTHWARDS TOWARDS THE AL/NWFL COAST. WITH HIGH
PRESSURE STRONGER TO THE EAST COMBINED WITH THE WEAK TROF OF LOW
PRES MOVING EAST OVER THE NORTH CENTRAL GULF BY WED EVE SOUTHERLY
WINDS WILL INCREASE TO AROUND 15 KNOTS WITH HIGHER GUSTS MOSTLY OVER
THE EASTERN HALF OF THE MARINE AREA BY LATE WED NIGHT CONTINUING
THROUGH THU AFTERNOON. THIS AREA OF LOW PRES MAY NEED TO BE
MONITORED CLOSELY AS WE PROGRESS INTO THE WEEK. AS THE TROF OF LOW
PRES EXITS TO THE NORTH AND EAST WINDS WILL BECOME MOSTLY SOUTHWEST
LATE IN THE WEEK. SEAS WILL RANGE FROM 1 TO 2 FEET EARLY IN THE WEEK
2 TO 3 FEET BY MIDWEEK SUBSIDING TO 1 TO 2 FEET AGAIN LATE IN THE
WEEK. 32/EE

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS NEXT
FEW DAYS. NO PROBLEMS WITH LOW HUMIDITY FOR A WHILE. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  70  87  70 /  50  40  60  40
PENSACOLA   86  74  87  73 /  40  30  60  50
DESTIN      86  75  85  75 /  40  30  50  50
EVERGREEN   89  68  90  70 /  60  40  60  40
WAYNESBORO  88  67  89  67 /  50  30  50  30
CAMDEN      88  68  90  69 /  60  40  50  30
CRESTVIEW   89  69  90  70 /  50  40  60  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 1, 5:00 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT TUE JUN 1 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...(TODAY AND TONIGHT)ISOLATED TO SCATTERED THUNDERSTORMS
THIS MORNING AND SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS
THIS AFTERNOON WILL PRODUCE LIGHTNING...BRIEF GUSTY WINDS AND HEAVY
RAIN. THUNDERSTORMS WILL DECREASE IN NUMBER BY EARLY EVENING BUT
SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST OVER NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY AND THURSDAY
WITH MAINLY AFTERNOON THUNDERSTORMS FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

/11

In the hours before

Special weather statement, Jun 1, 1:20 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT TUE JUN 1 2010

ALZ059-062-FLZ001-011845-
ESCAMBIA-INLAND ESCAMBIA-UPPER BALDWIN-
120 PM CDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND BALDWIN COUNTIES...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF I65 AND CR 47...MOVING EAST
AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NOKOMIS...FREEMANVILLE AND I65 AND CR 1 THROUGH 145 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jun 1, 1:52 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
152 PM CDT TUE JUN 1 2010

ALZ060-011915-
COVINGTON-
152 PM CDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON COUNTY...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTH OF HOWELLS...MOVING NORTHEAST AT 15
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GREEN BAY...ESTOTHEL AND ONYCHA THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:31 AM CDTSpecial Marine WarningMOB44 min
Jun 1, 12:46 PM CDTSpecial Marine WarningMOB44 min
Jun 1, 1:50 PM CDTAreal Flood AdvisoryMOBBaldwin115 min
Jun 1, 3:52 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe53 min
Jun 1, 5:24 PM CDTSevere Thunderstorm WarningMOBChoctaw36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.